MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL; MEGA SOFT UNIVERSAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL; MEGA SOFT UNIVERSAL
Catalog Number 0845
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a nephrectomy there was a patient burn.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/21/2025.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.Additional information was requested, and the following was obtained: 1.Was this a rf ablation procedure?- no.2.Is the megadyne pad currently being used in the facility.- no.3.Are there any photos of the burn (s) that you could share with us in regards to the burn?- no.4.Is there any damage(s) noted on the pad? - no damage, photos already share in cst portal.5.What is the serial number of the pad? - (b)(6).6.How long has the account been using mega soft? - max hospital saket is using megasoft from last 3 years.They purchased new megasoft (0845) for uro department & within week of uses they reported patient burn.7.Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so, why? - no.8.What was the surgeon touching with her fingers when the burn was identified? - unknown.9.When the surgeon activated the diathermy was the diathermy in direct contact with the tissue or was the direct contact with a metal instrument? - no.10.When were the burns first noticed? - post surgery.11.What is the severity of the burn? - second degree.12.What medical intervention was used to treat the burn (such as salve or stitches)? - unknown.13.Where is the burn located on the patient? - left side of patient.14.Was the reported issue at the pad site or alternate site? - pad side.15.Besides the burn, did the patient experience any adverse consequence due to the issue? - no.16.Are there any anticipated long-term effects from the burn or injury? - unknown 17.What is the current status of the patient?- unknown.18.What was the surgical procedure? - nephrectomy.19.What was the surgical procedure date? - (b)(6) 2025.20.How long did the surgical procedure last? - 3 hrs.21.What cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? - unknown.22.Was the pad rinsed with water and let dry before this surgical procedure? - no.23.How was the patient positioned? - lateral recumbent.24.Is it possible the patient was in contact with a metal portion of the or table? - no.25.How was the room set up to include patient set up and where was the pad in relation to the patient? - pad was placed on ot table & covering the patient haft of the patient body.26.Was there anything between patient and the pad (ex.Sheet, drape, etc.)?- single sheet 27.Were there liquids used in prep?- n/a.28.What skin preparation regiment was utilized for the procedure-n/a.29.Was urine or other fluids detected in the field after surgery?- unknown.30.Was there any patient warming blankets used?- no.31.If yes, what warming device and/or blankets were used and what is the location in relation to the patient?- no.32.What temperature setting was used on the warming device(s)?- no.33.What generator was being used?- valleylab fx8.34.What power levels was generator set to?- power setting 20 for both cutting & coagulation.35.Was there any diminished effect of the generator noted during the surgery- no.36.What monopolar disposables were used during the procedure? - megadyne.37.What is the age of the patient? - unknown.38.If the age of the patient is not known, is the patient an adult or pediatric patient? - adult.39.What ethnicity is the patient? - unknown.40.Kindly confirm the device return status.¿ available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent 9/10/2025 d4 batch # photo analysis: this is an analysis of a set of images submitted for evaluation.The images provided by the customer shows a mega soft pad whit no apparent damage.The event described could not be confirmed as no detectable damage could be observed.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be observed during the photo analysis.Because the instrument was not returned our evaluation is limited.

Brand Name
MEGASOFT UNIVERSAL
Common Device Name
MEGA SOFT UNIVERSAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22860466
Report Number1721194-2025-00067
Device Sequence Number9313669
Product Code GEI
UDI-Device Identifier10614559103906
UDI-Public(01)10614559103906(17)270506
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0845
Device Lot NumberGS01039005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1998-2023; Z-0597-2024
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown